Hail, Coconino
- When
- September 6, 1:00 PM MST to 1:10 PM MST
- Where
- Coconino County, Happy Jack
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -111.400
Nickel sized hail was reported in Happy Jack.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 6, 9:45 AM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST WED SEP 06 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA THROUGH SATURDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. A DRYING TREND IS EXPECTED ON SUNDAY AND EXTENDING INTO THE WORK WEEK. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWS A BAND OF CLOUDS MOVING INTO EXTREME NW AZ. THIS WAS ASSOCIATED WITH A WEAK S/W TROUGH EMBEDDED IN THE LARGE-SCALE NW FLOW. THE RIDGE THAT HAD BEEN RESIDING OVER THE SRN GREAT BASIN THE PAST FEW DAYS HAS SHIFTED SOUTHWARD AND WAS NOW LOCATED ACROSS CENTRAL AZ. WITH THE NW FLOW...TEMPS ALOFT WILL COOL SLIGHTLY TODAY AND THIS WILL RESULT IN SLIGHTLY STEEPER LAPSE RATES. THE COMBINATION OF INCREASED INSTABILITY AND THE DYNAMICS ASSOCIATED WITH THE S/W TROUGH SHOULD PRODUCE AN INCREASE IN CONVECTIVE ACTIVITY ACROSS NRN AZ TODAY. CURRENT ZFP AND GRIDS HAVE THE HIGHEST POPS IN THE NW BUT POPS IN GENERAL ARE HIGHER THAN THE PAST FEW DAYS. THIS MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR THE NEXT FEW DAYS BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF NRN AZ ON FRIDAY AND SATURDAY. MODELS CONTINUE TO SHOW A DRYING TREND DEVELOPING ON SUNDAY AND CONTINUING INTO NEXT WEEK. WILL KEEP MODERATE-GRADE MONSOON POPS IN THE FORECAST FOR THE NEXT FEW DAYS AND THEN TREND NUMBERS DOWNWARD INTO NEXT WEEK. DB && .AVIATION...FOR THE 18Z PACKAGE...ISOLD SHRA/TSRA WILL CONTINUE NW OF A KGCN-KPGA LINE THROUGH 19Z. AFTER 19Z...ISOLD TO SCT TSRA ARE EXPECTED ACROSS NRN AZ. SFC WIND GUSTS NEAR 30KT...HEAVY RAIN...AND VISIBILITIES BELOW 2SM CAN BE EXPECTED WITH THE STRONGER STORMS. TSRA POSSIBLE THROUGHOUT THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DJO .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED SEP 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WEAK WEATHER DISTURBANCE WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS ARIZONA TODAY BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY. STORMS WILL START BY LATE THIS MORNING ACROSS THE KAIBAB PLATEAU THEN SPREAD EAST AND SOUTHEAST DURING THE AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. SOME STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA ON FRIDAY AND SATURDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE STATE ON SUNDAY AND START A DRYING TREND THAT WILL LAST INTO THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The Flagstaff radar (KFSX), 27 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported in Happy Jack.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534624.